Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Homogeneous random measures and a weak order for the excessive measures of a Markov process


Author: P. J. Fitzsimmons
Journal: Trans. Amer. Math. Soc. 303 (1987), 431-478
MSC: Primary 60J45; Secondary 60G57, 60J55
MathSciNet review: 902778
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X = ({X_t},\,{P^x})$ be a right Markov process and let $ m$ be an excessive measure for $ X$. Associated with the pair $ (X,\,m)$ is a stationary strong Markov process $ ({Y_t},\,{Q_m})$ with random times of birth and death, with the same transition function as $ X$, and with $ m$ as one dimensional distribution. We use $ ({Y_t},\,{Q_m})$ to study the cone of excessive measures for $ X$. A "weak order" is defined on this cone: an excessive measure $ \xi $ is weakly dominated by $ m$ if and only if there is a suitable homogeneous random measure $ \kappa $ such that $ ({Y_t},\,{Q_\xi })$ is obtained by "birthing" $ ({Y_t},\,{Q_m})$, birth in $ [t,\,t + dt]$ occurring at rate $ \kappa (dt)$. Random measures such as $ \kappa $ are studied through the use of Palm measures. We also develop aspects of the "general theory of processes" over $ ({Y_t},\,{Q_m})$, including the moderate Markov property of $ ({Y_t},\,{Q_m})$ when the arrow of time is reversed. Applications to balayage and capacity are suggested.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J45, 60G57, 60J55

Retrieve articles in all journals with MSC: 60J45, 60G57, 60J55


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0902778-5
Article copyright: © Copyright 1987 American Mathematical Society